The new steroid regime seems to be working much better for him. When he had 3 days of steroids (2 to ‘pre-load’ and 1 lot for the first day of chemo) he really crashed on the second day of chemo when he had no steroids. He felt sick and desperately fatigued. Now he has the 2 days prior to chemo and steroids for both days of chemo and he feels much more human. He’s able to enjoy gardening and some decent dog walking.
He does get weird little waves of nausea, particularly if he has to bend down to pick something up but he says it’s not bad enough for him to want to take medication.
He hasn’t had a nosebleed for over two weeks and he’s able to eat. Salty foods are particularly good.
His eczema is coming and going but his skin feels generally much more comfortable. The GP gave him Betnovate but it doesn’t seem to have had much impact – his skin feels better during chemo and then the eczema comes back shortly after. The almond oil she suggested has certainly helped his dry skin on his scalp but it’s the reddish purple oval shapes on his back and legs that concern us. The oncologist acknowledged that if it’s cancer it’s bad news because it’s being knocked back by the chemo and then pushing straight through again but it may not be cancer. “Chemo can cause very dry skin”, he adds reassuringly. We point out that the ‘eczema’ marks started way before chemo…